Alert archive / Missouri / River Flood Watches in 2016
River Flood Watch 13, NWS Springfield, MO
NWS Springfield, MO issued this river flood watch at Aug 14, 2016, 9:04 AM CDT for Pulaski County, Missouri. It took effect at Aug 15, 2016, 6:49 AM CDT. It was in force for 32 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2016, 9:04 AM CDT (14:04 UTC)
- In effect from
- Aug 15, 2016, 6:49 AM CDT
- Expired
- Aug 16, 2016, 2:36 PM CDT
- In force
- 32 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Pulaski County, MO
The radar
The Springfield radar (KSGF), 123 km from the middle of the area, began a volume at 14:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Roubidoux Creek near Waynesville (RBXM7). The gauge peaked at 2.36 ft at Aug 13, 2016, 9:00 AM CDT.
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 14 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06928420, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
519
WGUS63 KSGF 141404
FFASGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
904 AM CDT SUN AUG 14 2016
...The National Weather Service in Springfield has issued a Flood
Watch for the following rivers in Missouri...
Roubidoux Creek Near Waynesville affecting Pulaski County
Gasconade River at Jerome affecting Phelps County
.This watch is based on future forecast precipitation amounts of two
to three inches during the next 24 hours near the river basins. If
conditions warrant...additional rises or falls may occur based on
future precipitation and runoff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Watch means that conditions are favorable for flooding along
area rivers and streams.
Stay tuned to NOAA Weather Radio for later statements or possible
warnings.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-150504-
/O.NEW.KSGF.FL.A.0013.160815T1149Z-160816T1936Z/
/RBXM7.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
904 AM CDT SUN AUG 14 2016
The National Weather Service in Springfield has issued a
* Flood Watch for
The Roubidoux Creek Near Waynesville
* At 8:30 AM Sunday the stage was 2.1 feet.
* Minor flooding is possible.
* Flood stage is 7.0 feet.
* Forecast...flood stage may be reached by tomorrow morning.
* Impact...At 9.0 feet...The RV Park on the west side of Roubidoux in
Waynesville just north of the Business 66 bridge floods. Spring
Road near I-44 floods.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Roubidoux Creek
Waynesville 7 2.1 Sun 08 AM 7.1 7.4 4.2
&&
LAT...LON 3777 9221 3776 9215 3786 9218 3785 9226
$$
MOC161-150504-
/O.NEW.KSGF.FL.A.0014.160816T1600Z-160818T1200Z/
/JRMM7.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
904 AM CDT SUN AUG 14 2016
The National Weather Service in Springfield has issued a
* Flood Watch for
The Gasconade River at Jerome
* At 8:45 AM Sunday the stage was 2.9 feet.
* Minor flooding is possible.
* Flood stage is 15.0 feet.
* Forecast...flood stage may be reached by late Tuesday morning.
* Impact...At 15.0 feet...Minor flooding begins near the gage site.
Flood waters reach the lower edge of the concrete building where
the gage equipment is located.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Gasconade River Basin
Jerome 15 2.9 Sun 09 AM 7.6 14.4 15.0
&&
LAT...LON 3800 9199 3800 9195 3790 9196 3792 9202
$$1 follow-up statement
876
WGUS63 KSGF 150218
FFASGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
918 PM CDT SUN AUG 14 2016
...The Flood Watch is cancelled for the following rivers in
Missouri...
Roubidoux Creek Near Waynesville affecting Pulaski County
Gasconade River at Jerome affecting Phelps County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio for later statements or possible
warnings.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-150248-
/O.CAN.KSGF.FL.A.0013.000000T0000Z-160816T1936Z/
/RBXM7.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
918 PM CDT SUN AUG 14 2016
The Flood Watch is cancelled for
The Roubidoux Creek Near Waynesville
* At 8:30 PM Sunday the stage was 2.0 feet.
* Forecast...the river is forecast to reach a maximum stage of 5.0
feet by early Tuesday morning.
* Forecast...The river will crest below flood stage at 5.0 feet early
Tuesday morning.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Roubidoux Creek
Waynesville 7 2.0 Sun 08 PM 5.0 4.2 3.7
&&
LAT...LON 3777 9221 3776 9215 3786 9218 3785 9226
$$
MOC161-150248-
/O.CAN.KSGF.FL.A.0014.000000T0000Z-160818T1200Z/
/JRMM7.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
918 PM CDT SUN AUG 14 2016
The Flood Watch is cancelled for
The Gasconade River at Jerome
* At 8:45 PM Sunday the stage was 2.9 feet.
* Forecast...the river is forecast to reach a maximum stage of 8.1
feet by Tuesday evening.
* Forecast...The river will crest below flood stage at 8.1 feet
Tuesday evening.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Gasconade River Basin
Jerome 15 2.9 Sun 09 PM 7.6 7.8 5.6
&&
LAT...LON 3800 9199 3800 9195 3790 9196 3792 9202
$$What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood watch went out at Aug 14, 6:46 AM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Aug 14, 6:46 AM CDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
646 AM CDT SUN AUG 14 2016
.SHORT TERM...(Today and Tuesday)
A low to mid level zone of baroclinicity has shifted back into
south central Missouri overnight. This feature will stall across
this region, and become the focus for several rounds of showers
and thunderstorms over the next few days.
Currently light to moderate showers were impacting the eastern
Ozarks along this baroclinic zone, and is expected to expand and
persist through much of the day. It's quite possible that this
feature shifts as far west as Table Rock Lake, and extends roughly
up to Round Spring.
Several models suggest that this rainfall becomes quite intense
this afternoon and persists through the overnight hours. The
heaviest model precip was centered over the eastern Ozarks, or
near the Ozarks Scenic Riverways National Park.
Meanwhile, many locations north of Interstate 44 will remain dry
through today and tonight.
The stalled out frontal zone and overall synoptic set up does not
change much for Monday and Tuesday, as repeated showers and
thunderstorms impact areas of southern and eastern Missouri.
Rainfall rates could be very high with this activity leading to
incredible storm total amounts when considering the following
factors:
- Tropical airmass with PWATS in excess of 2 inches.
- Slow movement of convective elements and clusters.
- Baroclinic focus may not move much into Tuesday.
- Upper jet forcing will be ideal for continuous development.
Ultimately there could be a narrow zone of significant amounts
that the models are capturing with the type of rainfall rates we
are expecting.
.LONG TERM...(Monday through Saturday)
Models suggest that the rain will end by Tuesday evening, bringing
the possibility of dry weather back to the Ozarks Tuesday night
through Friday. However, this ridge is somewhat weak in nature,
so any small scale waves could trigger a storm cluster somewhere.
Ultimately there isn't clear cut forcing mechanism for any rain
during the Tuesday night through Friday time frame, but that
doesn't mean chances are zero.
Heading into next weekend, strong westerlies carve out a long wave
trough across the northern Plains and upper midwest. This will
force a decent cold front into southern Missouri, and provide
additional widespread rainfall to the area. Much cooler
temperatures and less humidity will be felt after this front moves
through.
&&
.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 639 AM CDT Sun Aug 14 2016
For the KSGF/KJLN/KBBG tafs: A wave of low pressure now over east
TX will move northeast along a nearly stationary front into MO by
12z Monday morning. KBBG and to some extent KSGF will be the most
highly impacted. Expected prolonged periods of IFR conditions at
KBBG which will be closer to the front. KSGF will generally be vfr
until late in the taf period as the sfc low moves into the area.
KJLN looks to be far enough west to avoid lower ceilings, but
trends will be monitored.
&&
.SGF Watches/Warnings/Advisories...
MO...Flash Flood Watch through Tuesday morning for MOZ071-082-083-091-
092-095>098-103>106.
KS...NONE.
&&
SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...DSAHazardous weather outlook, Aug 14, 5:18 AM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 518 AM CDT SUN AUG 14 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-151030- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 518 AM CDT SUN AUG 14 2016 ...FLASH FLOOD WATCH FOR PORTIONS OF SOUTHERN MISSOURI... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... MODERATE TO HEAVY RAIN IS LIKELY TODAY FOR AREAS ALONG AND SOUTH OF A LINE FROM BRANSON TO ROLLA. EXCESSIVE RAIN LEADING TO FLASH FLOODING IS EXPECTED. A FEW EMBEDDED THUNDERSTORMS ARE ALSO FORECASTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PERIODS OF HEAVY RAIN ARE LIKELY THROUGH TUESDAY ACROSS SOUTHERN MISSOURI. THE HEAVIEST RAIN IS EXPECTED TO OCCUR ALONG AND SOUTH OF A BRANSON TO ROLLA LINE THROUGH TUESDAY...WHERE THREE TO SEVEN INCHES OF RAIN WILL BE POSSIBLE. A NARROW AND LOCALIZED BAND OF HIGHER AMOUNTS IS ALSO POSSIBLE...LEADING TO FLASH FLOODING OF SMALL STREAMS...CREEKS...AND RIVERS. EMERGENCY MANAGEMENT DIRECTORS AND THOSE WITH INTERESTS ALONG AREA RIVERS AND IN FLOOD PRONE AREAS SHOULD CLOSELY MONITOR THE LATEST WEATHER INFORMATION OVER THE NEXT FEW DAYS. A SHARP CUTOFF TO THE RAIN IS EXPECTED...AND SMALL ADJUSTMENTS TO THE FORECAST COULD RESULT IN SIGNIFICANT CHANGES TO EXPECTED RAINFALL AMOUNTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Local storm report, Aug 14, 5:37 AM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
537 AM CDT SUN AUG 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD ALTON 36.69N 91.40W
08/13/2016 OREGON MO LAW ENFORCEMENT
DELAYED STORM REPORT...SEVERAL LOW WATER CROSSINGS HAD
WATER OVER THEM IN THE COUNTY DUE TO RAPIDLY RISING WATER
LATE SATURDAY AFTERNOON-EVENING
&&
BURCHFIELDLocal storm report, Aug 14, 7:41 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
741 AM CDT SUN AUG 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 5 S WILDERNESS 36.65N 91.20W
08/14/2016 M2.45 INCH OREGON MO MESONET
24 HOUR RAINFALL TOTAL OF 2.45 INCH AT
MESONET STATION ON ELEVEN POINT RIVER NEAR
BARDLEY.
&&
MBThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:21 PM CDT | Areal Flood Advisory | SGF | Oregon | 11 hr |
| Aug 14, 9:04 AM CDT | River Flood Watch | SGF | Phelps | 4 days |
| Aug 14, 9:08 AM CDT | River Flood Warning | SGF | Pulaski | 68 hr |
| Aug 14, 10:22 AM CDT | River Flood Watch | SGF | Shannon | 50 hr |
Nearby
River Flood Watches in Missouri, 2016Every river flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.